Author Topic: Muscle Relaxers During Withdrawals?  (Read 1086 times)

[Buddie]

Muscle Relaxers During Withdrawals?
« on: March 30, 2012, 12:44:58 am »
Hello,

My back has been pretty locked up for the past few weeks. I can feel it applying pressure to a herniated disc. I do a pretty extensive heating/stretching/massage routine, but still could use some help getting it loosened.

Is there a muscle relaxer that is okay to take during withdrawal?

Thanks for your opinions.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Muscle Relaxers During Withdrawals?
« Reply #1 on: March 30, 2012, 12:48:24 am »
Do you experience spasms in our back that set off panic? I was actually talking to my mother about muscle relaxers because my back and shoulders are so tense through this withdrawl.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Muscle Relaxers During Withdrawals?
« Reply #2 on: March 30, 2012, 12:57:31 am »
Hey [...].

The spasms I have don't actually lead to panic. They do increase under stress however, which is tough, since this whole experience is fairly stressful.
Are you considering taking some sort of muscle relaxant?
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Muscle Relaxers During Withdrawals?
« Reply #3 on: March 30, 2012, 01:00:33 am »
I would but I myself am a bit skeptical of medication at this point. :( How far out are you and did you ever feel any fear or panic? Mine is off the chain
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Muscle Relaxers During Withdrawals?
« Reply #4 on: March 30, 2012, 01:04:24 am »
I'm about 2 months out from a rapid detox from 6mg Xanax for 2 years. I do have some fear and panic, it's much improved from a month ago, but it does come on in waves. Some low frequency fear is always lurking, and sometimes panic ramps up at night.

I'm going to look into something to relieve muscle tension, if not a relaxant, something that can achieve a similar result.
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Muscle Relaxers During Withdrawals?
« Reply #5 on: March 30, 2012, 01:17:02 am »
Well let me know what you find! :) Good luck
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Muscle Relaxers During Withdrawals?
« Reply #6 on: March 30, 2012, 01:45:11 am »
I have a spinal cord injury from a car accident, and I have muscle spasm strong enough that I am constantly dislocating ribs and vertebrae from it. I take tizanidine at night to help me sleep, but I wouldn't recommend it per se- it has some weird side effects and can be toxic to the liver. I would however recommend the TheraCane, which is a physical therapy tool (you can get them on amazon) that you can use to massage those tight spots. Be careful, however- it feels great to loosen up the muscles, but don't overdo it or you seriously won't be able to move the next day! I also like to use a lacrosse ball to lay on- I put it on the floor and kind of roll around, find the tight spots, let it stay there for awhile until you can feel the muscle release. I seriously carry a lacrosse ball with me 24/7 for that purpose, LOL! And finally, liquid magnesium is a godsend for muscle spasms as well, for me. You may not notice it right away, but it builds up and really helps the muscles function properly. Again, don't overdo it (it can cause diarrhea if you take too much), but the right amount is good for muscle spasms. Those are just things that work for me that you might think about. We're all so different, but I wanted to give you some ideas.

Best-

[...]
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.

[Buddie]

Re: Muscle Relaxers During Withdrawals?
« Reply #7 on: March 30, 2012, 02:24:52 am »
My mom started taking tizanidine which helps her sleep, but I have heard that flexeral can be helpful and not addicting.
However, I think all drugs can be addictive.
Maybe someone else can chime in.
« Last Edit: March 30, 2012, 02:44:30 am by [Buddie] »
Suggestions, opinions and/or advice provided by the author of this post should not be regarded as medical advice; nor should it substitute for professional medical care. Consult your doctor before making any changes to your medication. Please read our Community Policy Documents board for further information.